# SDR DALA1110760983

- Difficulty date: February 16, 2011
- Submitted: February 17, 2011
- Operation: Air carrier
- Aircraft: N983DL
- Make and model: Doug MD-88
- Aircraft serial: 53247
- Aircraft time: 52,678 hours, 38,598 cycles
- Engine: Pwa JT8D*
- Engine time: 19,989 hours, 36,923 cycles
- System (JASC): 4990 · APU Oil System
- Part: Gasket
- Part serial: P80391
- Condition: Torn
- Location: Apu Oil Tank Cap
- Part time: 19,989 hours, 36,923 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

FLIGHT CREW REPORTED SMOKE AND FUMES IN THE CABIN, COCKPIT AND ALL LAVATORY ALARMS SOUNDING DURING TAKEOFF.  FLIGHT CREW RETURNED ACFT TO DEPARTURE AIRPORT.  MX FOUND APU COMPARTMENT CONTAMINATED WITH OIL AND APU OIL CAP SEAL  "TORN".   MX REPLACED THE OIL CAP AND SEAL, CLEANED THE APU COMPARTMENT AND PERFORMED PNEUMATIC DUCT BURNOUT.
